Alert archive / Idaho / River Flood Warnings in 2012

River Flood Warning 4, NWS Boise, ID

April 26, 2012Gem County, Idaho

NWS Boise, ID issued this river flood warning at Apr 26, 2012, 12:53 PM MDT for Gem County, Idaho. It took effect at Apr 27, 2012, 12:37 AM MDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 12:53 PM MDT (18:53 UTC)
In effect from
Apr 27, 2012, 12:37 AM MDT
Expired
Apr 28, 2012, 7:00 AM MDT
In force
30 hr
Issued by
NWS Boise, ID
Flood severity
Moderate

County Gem County, ID

The radar

The Boise radar (KCBX), 65 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Payette River at Emmett (EMMI1).

Action stage
10 ft
Minor stage
10.5 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13249500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WGUS45 KBOI 261853
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
1253 PM MDT THU APR 26 2012

...THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN IDAHO... 

  PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY.
  PAYETTE RIVER NEAR PAYETTE AFFECTING PAYETTE COUNTY.

.WIDESPREAD RAINFALL IN ADDITION TO SNOWMELT WILL PRODUCE A SHARP
RISE ON THE PAYETTE RIVER THROUGH FRIDAY NIGHT. THE RIVER IS 
EXPECTED TO REACH FLOOD STAGE AT EMMETT THURSDAY NIGHT AND AT
PAYETTE LATE FRIDAY. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH
ARE EXPECTED ACROSS THE PAYETTE BASIN THROUGH THURSDAY NIGHT...
WITH THE HEAVIEST RAINFALL EXPECTED DURING THE DAY THURSDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE RIVERS SHOULD TAKE ACTION TO 
PROTECT PROPERTY.

&&

IDC045-270653-
/O.NEW.KBOI.FL.W.0004.120427T0653Z-120429T0950Z/
/EMMI1.2.RS.120427T0653Z.120428T0600Z.120429T0350Z.NO/
1253 PM MDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PAYETTE RIVER NEAR EMMETT.
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:30 AM THURSDAY THE STAGE WAS 9.2 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND MIDNIGHT
  THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 12.0 FEET BY FRIDAY
  EVENING. THE RIVER IS EXPECTED TO RECEDE BELOW FLOOD STAGE
  SATURDAY EVENING.
* IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL 
  FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT.  FARM 
  FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR 
  MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  
  WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD 
  TRACKS NEAR MONTOUR.

$$

IDC075-270653-
/O.NEW.KBOI.FL.W.0005.120428T0140Z-120429T1215Z/
/PRPI1.1.RS.120428T0140Z.120428T1800Z.120429T0615Z.NO/
1253 PM MDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PAYETTE RIVER NEAR PAYETTE.
* FROM FRIDAY EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:30 AM THURSDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND
  CONTINUE TO RISE TO NEAR 12.6 FEET BY SATURDAY AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 12.5 FEET...FLOOD WATERS WILL APPROACH HIGHWAY 52 IN THE
  VICINITY OF NEW PLYMOUTH THREATENING SEVERAL HOUSES IN LOW AREAS 
  NEAR THE RIVER.  HOUSES NEAR FAULKS BRIDGE MAY ALSO BE THREATENED. 
  LARGE AREAS OF PASTURE LAND NEAR THE RIVER WILL BE FLOODED AND 
  LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  THE GREENBELT PATH IN 
  PAYETTE WILL BE FLOODED.

$$
5 follow-up statements
736 
WGUS85 KBOI 270643
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1243 AM MDT FRI APR 27 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. 

.WIDESPREAD RAINFALL HAS RESULTED IN RAPID RISES ON MANY AREA
RIVERS. THE PAYETTE NEAR EMMETT WILL REMAIN ABOVE FLOOD STAGE
THROUGH SATURDAY LATE EVENING. THE CREST IS EXPECTED LATE 
FRIDAY AFTERNOON OR EARLY FRIDAY EVENING AT 12.3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC045-280043-
/O.EXT.KBOI.FL.W.0004.120427T0637Z-120429T1034Z/
/EMMI1.2.RS.120427T0235Z.120428T0000Z.120429T0434Z.NO/
1243 AM MDT FRI APR 27 2012

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE PAYETTE RIVER NEAR EMMETT.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 PM THURSDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY LATE 
  EVENING.
* IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL 
  FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT.  FARM 
  FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR 
  MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  
  WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD 
  TRACKS NEAR MONTOUR.

$$
362 
WGUS85 KBOI 271256
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
656 AM MDT FRI APR 27 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. 
  PAYETTE RIVER NEAR PAYETTE AFFECTING PAYETTE COUNTY. 

.WIDESPREAD RECORD-BREAKING RAINFALL YESTERDAY HAS HELPED LEAD TO
RAPID RIVER RISES AND FLOODING ON THE PAYETTE RIVER. MINOR FLOODING
AT BOTH EMMETT AND PAYETTE WILL END BY TOMORROW EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC045-280656-
/O.EXT.KBOI.FL.W.0004.000000T0000Z-120429T0709Z/
/EMMI1.1.RS.120427T0235Z.120427T1800Z.120429T0109Z.NO/
656 AM MDT FRI APR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE PAYETTE RIVER NEAR EMMETT.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:30 AM FRIDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.9 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL 
  FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT.  FARM 
  FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR 
  MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  
  WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD 
  TRACKS NEAR MONTOUR.

$$

IDC075-280656-
/O.EXT.KBOI.FL.W.0005.120427T2103Z-120429T0621Z/
/PRPI1.1.RS.120427T2103Z.120428T0600Z.120429T0021Z.NO/
656 AM MDT FRI APR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE PAYETTE RIVER NEAR PAYETTE.
* FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 6:30 AM FRIDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.5 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 12.5 FEET...FLOOD WATERS WILL APPROACH HIGHWAY 52 IN THE
  VICINITY OF NEW PLYMOUTH THREATENING SEVERAL HOUSES IN LOW AREAS 
  NEAR THE RIVER.  HOUSES NEAR FAULKS BRIDGE MAY ALSO BE THREATENED. 
  LARGE AREAS OF PASTURE LAND NEAR THE RIVER WILL BE FLOODED AND 
  LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  THE GREENBELT PATH IN 
  PAYETTE WILL BE FLOODED.

$$
608 
WGUS45 KBOI 271753
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
1153 AM MDT FRI APR 27 2012

...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR
THE FOLLOWING RIVERS IN IDAHO...

  PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY.

.WIDESPREAD RECORD-BREAKING RAINFALL YESTERDAY HAS CAUSED FLOOD
FLOWS ON THE PAYETTE RIVER AT EMMETT. THE RIVER IS EXPECTED TO
BEGIN RECEDING FRIDAY AFTERNOON AT EMMETT...AND FALL BELOW FLOOD
STAGE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THE RIVER SHOULD TAKE ACTION TO 
PROTECT PROPERTY.

&&

IDC045-280553-
/O.EXT.KBOI.FL.W.0004.000000T0000Z-120428T1730Z/
/EMMI1.2.RS.120427T0235Z.120427T1715Z.120428T1130Z.NO/
1153 AM MDT FRI APR 27 2012

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE PAYETTE RIVER NEAR EMMETT.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM FRIDAY THE STAGE WAS 12.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND THE RIVER IS FORECAST TO 
  BEGIN RECEDING FRIDAY AFTERNOON.
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  EARLY SATURDAY MORNING.                                                    
* IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL 
  FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT.  FARM 
  FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR 
  MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  
  WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD 
  TRACKS NEAR MONTOUR.

$$
400 
WGUS85 KBOI 280505
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1105 PM MDT FRI APR 27 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  PAYETTE RIVER NEAR PAYETTE AFFECTING PAYETTE COUNTY. 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO..
  PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. 

.THE PAYETTE RIVER AT EMMETT HAS BEEN RECEDING THIS EVENING AND WILL
CONTINUE TO RECEDE OVERNIGHT AND SATURDAY.  THE RIVER WAS STILL RISING
AT PAYETTE AS OF 11 PM MDT...BUT IS EXPECTED TO CREST AROUND MIDNIGHT
AND RECEDE THEREAFTER...TO BELOW FLOOD STAGE LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THIS FLOODED RIVER SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC045-281730-
/O.CON.KBOI.FL.W.0004.000000T0000Z-120428T1730Z/
/EMMI1.2.RS.120427T0235Z.120427T1800Z.120428T1130Z.NO/
1105 PM MDT FRI APR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE PAYETTE RIVER NEAR EMMETT.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM FRIDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 11.5 FEET...OR 18500 CFS...SOME PASTURE LAND AND FARM 
  FIELDS NEAR MONTOUR WILL BE UNDER WATER AND MINOR FLOODING WILL 
  SPREAD INTO AGRICULTURAL AREAS DOWNSTREAM FROM EMMETT.  SQUAW CREEK
  WILL BACKUP AND FLOOD AGRICULTURAL LAND NEAR INTERSECTION OF 
  HIGHWAY 52 AND OLA ROAD.

$$

IDC075-282139-
/O.EXT.KBOI.FL.W.0005.000000T0000Z-120428T2139Z/
/PRPI1.1.RS.120428T0125Z.120428T0600Z.120428T1539Z.NO/
1105 PM MDT FRI APR 27 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE PAYETTE RIVER NEAR PAYETTE.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:46 PM FRIDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  SATURDAY MORNING.
* IMPACT...AT 12.5 FEET...FLOOD WATERS WILL APPROACH HIGHWAY 52 IN THE
  VICINITY OF NEW PLYMOUTH THREATENING SEVERAL HOUSES IN LOW AREAS 
  NEAR THE RIVER.  HOUSES NEAR FAULKS BRIDGE MAY ALSO BE THREATENED. 
  LARGE AREAS OF PASTURE LAND NEAR THE RIVER WILL BE FLOODED AND 
  LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  THE GREENBELT PATH IN 
  PAYETTE WILL BE FLOODED.

$$
816 
WGUS85 KBOI 281300
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
700 AM MDT SAT APR 28 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...
 
  PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY.

.THE RIVER HAS FALLEN BELOW FLOOD STAGE AS OF 6:30 AM MDT SATURDAY
APRIL 28TH...AND IT IS EXPECTED TO CONTINUE FALLING. THEREFORE THE
FLOOD WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC045-281330-
/O.CAN.KBOI.FL.W.0004.000000T0000Z-120428T1730Z/
/EMMI1.2.RS.120427T0235Z.120427T1800Z.120428T0915Z.NO/
700 AM MDT SAT APR 28 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE PAYETTE RIVER NEAR EMMETT.
* AT 6:30 AM SATURDAY THE STAGE WAS 10.4 FEET. 
* FELL BELOW FLOOD STAGE AT  6:15 AM SATURDAY.
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 10.6 FEET...OR 16000 CFS...MINOR FLOODING OF PASTURE 
  LAND AND FARM FIELDS WILL OCCUR UPSTREAM FROM BLACK CANYON DAM NEAR
  MONTOUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Apr 26, 10:29 AM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 26, 10:29 AM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1029 AM MDT THU APR 26 2012

.DISCUSSION...A BAND OF HEAVY RAIN WITH IMBEDDED THUNDERSTORMS IS
MOVING EASTWARD THROUGH THE FORECAST AREA. THIS BAND OF
PRECIPITATION IS JUST AHEAD OF A COLD FRONT WHICH WILL SWEEP
THROUGH THE AREA THIS AFTERNOON. EXPECT ABOUT ANOTHER HALF INCH OF
RAIN IN VALLEY LOCATION OF IDAHO WITH OVER AN INCH OF RAIN
EXPECTED IN THE MOUNTAINS. PEAK AMOUNTS OF RAIN IN THE HIGHER
MOUNTAINS WILL BE NEAR 1.5 INCHES. SEE THE HYDROLOGY SECTION BELOW
FOR A DISCUSSION OF THE FLOOD THREAT...PRIMARILY IN THE MOUNTAINS
AND IN THE PAYETTE RIVER BASIN. MEANWHILE...IN THE OREGON
ZONES...PRECIPITATION WILL TAPER OFF BEHIND THE FRONT THIS
AFTERNOON. THE RAIN COOLED AIR WILL HOLD DOWN AFTERNOON HIGH
TEMPERATURES AND THIS IS REFLECTED IN THE UPDATED FORECAST.

&&

.AVIATION...VFR WITH AREAS OF MVFR IN WIDESPREAD HEAVY RAIN
SHOWERS AND ISOLATED THUNDERSTORMS. LOCAL IFR IS ALSO POSSIBLE IN
STRONGER SHOWERS/STORMS. MOUNTAINS OBSCURED. SURFACE WINDS...SOUTH
TO SOUTHEAST THIS MORNING UP TO 15 KTS...BECOMING WESTERLY UP TO
20 KTS THIS AFTERNOON AFTER A FRONTAL PASSAGE. WINDS
ALOFT...SOUTHERLY UP TO 50 KTS THIS MORNING...BECOMING WESTERLY UP
TO 40 KTS THIS AFTERNOON BEHIND THE FRONT.

&&

.HYDROLOGY...THE WEST CENTRAL AND BOISE MOUNTAINS CONTINUE TO BE THE
MAIN AREAS OF CONCERN FOR RUNOFF AND FLOOD POTENTIAL. ALTHOUGH
SNOWMELT RATES HAVE SLOWED DOWN WITH THE COOLER TEMPERATURES...
DIRECT RUNOFF FROM THE RAINFALL ALONE WILL CAUSE ADDITIONAL
SIGNIFICANT RISES ON WATERWAYS. RAIN ON THE SNOWPACK AND WIND WILL
AID IN ADDITONAL MELTING OF THE SNOWPACK AND ADD TO THE RUNOFF
COMPONENT. IN SUMMARY...LOTS OF RUNOFF STILL TO COME OVER THE NEXT
24 TO 36 HOURS WHICH WILL PUSH SOME MAINSTEM RIVERS IN THE WEST
CENTRAL MOUNTAINS TO BANKFULL AND POSSIBLY FLOOD STAGE LATE TONIGHT
AND FRIDAY. THE PAYETTE RIVER AND TRIBUTARIES ARE THE MAIN CONCERN
RIGHT NOW AND A FLOOD WATCH HAS BEEN ISSUED FOR THE PAYETTE AT
EMMETT. WE WILL BE LOOKING CLOSELY AT OTHER REACHES OF THE
PAYETTE AS WELL AS THE WEISER RIVER THROUGH THE DAY.

CONTROLLED FLOWS ON THE BOISE RIVER AT GLENWOOD BRIDGE CONTINUE TO
RUN BANKFULL. LOCAL INFLOW FROM RAINFALL COULD POTENTIALLY BOOST THE
FLOW TO 7000 CFS BRIEFLY. HOWEVER...ADDITIONAL IMPACTS FROM WHAT WE
ARE SEEING NOW WOULD BE MINIMAL

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY...EXTREMELY WET TODAY...WITH
PW VALUES ABOVE THE 95TH PERCENTILE. LARGE AREAS OF SHOWERS ARE
ALREADY MOVING THROUGH AND MORE ARE EXPECTED THROUGHOUT THE DAY.
WE REMAIN IN A VERY MOIST SOUTHERLY FLOW...AND A LARGE UPPER LEVEL
LOW IS POISED JUST OFF THE COAST. THE INFLUENCE OF THIS EASTWARD-
MOVING TROUGH...AND ANOTHER SMALLER LOW TO ITS SOUTH...PRESENTLY
LOCATED NEAR LAX...WILL FURTHER INCREASE DURING THE DAY AS THEY
MOVE CLOSER. THE TROUGH AXIS WILL BECOME NEGATIVELY TILTED BY
MIDDAY...ADDING TO THE LIFT AND DYNAMICS OF THE SYSTEM. WE WILL
BEGIN DRYING OUT TONIGHT AS THE TROUGH AXIS MOVES THROUGH...AND BY
EARLY FRIDAY OUR PW VALUES WILL BE DOWN TO NEAR THE 10TH
PERCENTILE...I.E. DRIER THAN 90 PERCENT OF ALL DAYS FOR THIS TIME
OF YEAR. THAT IS QUITE THE CHANGE IN 24 HOURS. TEMPS WILL BE A FEW
DEGREES BELOW NORMAL TODAY WITH LOTS OF RAIN AND CLOUD COVER...BUT
WILL BE EVEN COOLER TOMORROW AFTER A COLD FRONT MOVES THROUGH
TODAY. LOOK FOR TEMPS AROUND 10 DEGREES BELOW NORMAL FRIDAY.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...COOL AND MOIST
NORTHWEST FLOW WILL PREVAIL ACROSS THE AREA THIS WEEKEND AS A LOW
PRESSURE SYSTEM SLOWLY MOVES OFF TO THE NORTHEAST. THERE WILL BE A
CHANCE OF PRECIP IN THE MOUNTAINS THROUGH THE FORECAST PERIOD...
WHILE VALLEYS REMAIN DRY. TEMPERATURES WILL BE DOWN TO NEAR NORMAL
OVER THE WEEKEND...BEFORE RISING TO 4-5 DEGREES ABOVE NORMAL AS A
SHORTWAVE RIDGE BUILDS IN EARLY IN THE WEEK. THIS RIDGING WILL BE
SHORT-LIVED AS HEIGHTS DAMPEN OUT AND WE SETTLE INTO A ZONAL FLOW
THROUGH THE END OF THE WORK WEEK. WEAK IMPULSES EMBEDDED IN THIS
FLOW WILL BRING US ADDITIONAL CHANCES FOR PRECIPITATION...THOUGH
TIMING OF THESE IMPULSES IS DIFFICULT AT THIS POINT...SO HAVE
TRENDED POPS TOWARDS CLIMO.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FOOD WATCH FOR PAYETTE RIVER AT EMMETT.
OR...NONE. &&

WEATHER.GOV/BOISE

DISCUSSION...JB
AVIATION.....BB
HYDROLOGY....TL
PREV SHORT TERM...SP
PREV LONG TERM....CB
Hazardous weather outlook, Apr 26, 5:46 AM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT THU APR 26 2012

IDZ011>016-028>030-033-ORZ061>064-271200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
546 AM MDT THU APR 26 2012 /446 AM PDT THU APR 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE
REGION TODAY AND EXIT THE AREA TONIGHT. RAINFALL AMOUNTS MAY
EXCEED ONE-HALF INCH IN THE VALLEYS AND ONE INCH IN THE MOUNTAINS.
THIS WILL CAUSE RIVERS...CREEKS...AND STREAMS TO SWELL TO NEAR
BANKFULL TODAY AND TONIGHT...AND SOME OF THE SMALLER TRIBUTARIES
MAY BRIEFLY GO INTO FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS RUNOFF FROM RAIN TODAY AND TONIGHT CONTINUES TO SWELL MAIN STEM
RIVERS...FLOODING WILL BE POSSIBLE EARLY FRIDAY INTO SATURDAY. NO
FLOOD WARNINGS HAVE BEEN ISSUED YET...BUT SOME MAY BE ISSUED LATER
TODAY. PLEASE CHECK BACK FOR UPDATES LATER TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF
FLOODING WOULD BE APPRECIATED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:04 PM MDTSpecial Weather StatementBOIAda26 min
Apr 26, 9:24 AM MDTRiver Flood WatchBOIGem4 hr
Apr 26, 12:53 PM MDTRiver Flood WarningBOIPayette50 hr
Apr 26, 2:44 PM MDTAreal Flood AdvisoryBOIAda4 hr
Apr 26, 5:11 PM MDTSpecial Weather StatementBOIAda49 min

Nearby

River Flood Warnings in Idaho, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.